Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 157, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 6, 2014, 6:49 PM EDT for Dauphin County, Northumberland County, Schuylkill County, Pennsylvania. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2014, 6:49 PM EDT (22:49 UTC)
- Expired
- Sep 6, 2014, 7:45 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Dauphin County, PA, Northumberland County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 122 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:10 PM EDT | TSTM WND DMG | Valley View, PA | TREES DOWN IN HEGINS TWP. |
| Sep 6, 7:27 PM EDT | TSTM WND DMG | Newtown, PA | TREES DOWN IN REILLY TWP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996
WUUS51 KCTP 062249
SVRCTP
PAC043-097-107-062345-
/O.NEW.KCTP.SV.W.0157.140906T2249Z-140906T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
649 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 745 PM EDT
* AT 649 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS
LOCATED OVER ELIZABETHVILLE...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHAMOKIN...MOUNT CARMEL...KULPMONT...ASHLAND...MILLERSBURG...PINE
GROVE...FAIRVIEW-FERNDALE...LYKENS...TREMONT...ELIZABETHVILLE...
MARSHALLTON...WILLIAMSTOWN...TOWER CITY...FRIEDENSBURG...LAVELLE...
FORRESTVILLE...BRANCHDALE...DONALDSON...WILBURTON NUMBER ONE AND
LOCUSTDALE.
THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 100 AND 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
IN ADDITION TO OTHER THREATS...CONTINUOUS LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4052 7648 4055 7654 4047 7668 4043 7687
4047 7695 4049 7695 4052 7698 4056 7699
4083 7648 4083 7640 4078 7638 4079 7635
4058 7621
TIME...MOT...LOC 2249Z 239DEG 20KT 4053 7683
$$
CERU2 follow-up statements
768
WWUS51 KCTP 062316
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 PM EDT SAT SEP 6 2014
PAC043-097-107-062345-
/O.CON.KCTP.SV.W.0157.000000T0000Z-140906T2345Z/
DAUPHIN PA-SCHUYLKILL PA-NORTHUMBERLAND PA-
716 PM EDT SAT SEP 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN DAUPHIN...SOUTHWESTERN SCHUYLKILL AND SOUTHEASTERN
NORTHUMBERLAND COUNTIES...
AT 714 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WILLIAMSTOWN...MOVING NORTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
SHAMOKIN...MOUNT CARMEL...KULPMONT...ASHLAND...MILLERSBURG...PINE
GROVE...FAIRVIEW-FERNDALE...LYKENS...TREMONT...ELIZABETHVILLE...
MARSHALLTON...WILLIAMSTOWN...TOWER CITY...FRIEDENSBURG...LAVELLE...
FORRESTVILLE...BRANCHDALE...DONALDSON...WILBURTON NUMBER ONE AND
LOCUSTDALE.
LAT...LON 4052 7648 4055 7654 4047 7668 4043 7687
4047 7695 4049 7695 4052 7698 4056 7699
4083 7648 4083 7640 4078 7638 4079 7635
4058 7621
TIME...MOT...LOC 2314Z 239DEG 20KT 4060 7667
$$
MARTIN669
WWUS51 KCTP 062328
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
728 PM EDT SAT SEP 6 2014
PAC097-062337-
/O.CAN.KCTP.SV.W.0157.000000T0000Z-140906T2345Z/
NORTHUMBERLAND PA-
728 PM EDT SAT SEP 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NORTHUMBERLAND
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4052 7648 4055 7654 4047 7668 4043 7687
4047 7695 4049 7695 4052 7698 4056 7699
4074 7644 4077 7634 4078 7638 4079 7635
4058 7621
TIME...MOT...LOC 2327Z 239DEG 20KT 4064 7658
$$
PAC043-107-062345-
/O.CON.KCTP.SV.W.0157.000000T0000Z-140906T2345Z/
DAUPHIN PA-SCHUYLKILL PA-
728 PM EDT SAT SEP 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN DAUPHIN AND SOUTHWESTERN SCHUYLKILL COUNTIES...
AT 727 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR TOWER CITY...MOVING NORTHEAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...MILLERSBURG...PINE GROVE...LYKENS...TREMONT...
ELIZABETHVILLE...WILLIAMSTOWN...TOWER CITY...FRIEDENSBURG...
FORRESTVILLE...BRANCHDALE...DONALDSON...LOCUSTDALE...BUCK RUN...
KLINGERSTOWN...BEURYS LAKE...DEHART DAM...WICONISCO...HALIFAX AND
HEGINS.
LAT...LON 4052 7648 4055 7654 4047 7668 4043 7687
4047 7695 4049 7695 4052 7698 4056 7699
4074 7644 4077 7634 4078 7638 4079 7635
4058 7621
TIME...MOT...LOC 2327Z 239DEG 20KT 4064 7658
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 5:31 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 6, 5:31 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 531 PM EDT SAT SEP 6 2014 .SYNOPSIS... A COLD FRONT CONTINUES TO ADVANCE THROUGH PENNSYLVANIA EARLY THIS EVENING. THE FRONT WILL CONTINUE TO MOVE THROUGH CENTRAL AND SOUTHEAST PA THROUGH THE FIRST HALF OF THE EVENING. EXPECT SHOWERS AND THUNDERSTORMS ALONG AND OUT AHEAD OF THE FRONT. BEHIND THE FRONT DRIER AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE OVER THE MIDWEST WILL THEN SLIDE ACROSS PENNSYLVANIA TOMORROW. THIS HIGH PRESSURE WILL CONTINUE INTO EARLY NEXT WEEK...AS A WEAK LOW PRESSURE SYSTEM TRACKS SOUTH OF PENNSYLVANIA AND OFF THE MID ATLANTIC COAST. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... SEVERAL LINES OF SHOWERS AND THUNDERSTORMS HAVE FORMED AT AND ALONG THE FRONT THIS EVENING. STRONG THUNDERSTORMS ARE MOVING ALONG THE MASON DIXON...AND SHOULD CONTINUE TO THE EAST THROUGH THE FIRST HALF OF THE EVENING. A LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY EXTENDING FROM THE POCONOS EXTENDING THROUGH THE LAURELS WILL MOVE TO THE EAST. THIS LINE IS MOVING INTO ALREADY MIXED AIR...AND WE ARE OUT OF MAX HEATING...ANY STORMS WILL BE WEAK TO MARGINAL. THERE IS MARGINAL SHEAR WHICH HAS AFFECTED INTENSIFICATION. STORMS HAVE TRAINED IN SOUTHEASTERN PA...WHICH HAS CAUSED SOME LOCALIZED FLOODING...AND THOUGH WATERS SHOULD RECEDE QUICKLY...ANY SHOWERS/STORMS MOVING INTO THE AREA OVER THE NEXT FEW HOURS COULD CAUSE CONCERN. EVENING SHRA/TSRA ACROSS THE CENTRAL AND SE COUNTIES WILL GIVE WAY TO CLEARING SKIES LATE TONIGHT...AS COLD FRONT SETTLES SOUTH OF THE STATE AND HIGH PRES/LOW PWAT AIR WORKS IN FROM THE WEST. THE CLEARING SKIES AND LGT WIND SHOULD PROMOTE AREAS OF LATE NIGHT FOG IN THE VALLEYS OF WESTERN PA. && .SHORT TERM /MIDNIGHT THROUGH 6 PM SUNDAY/... SUNDAY WILL FEATURE INCREASINGLY DRIER AIR MASS...AND PLENTY OF SUNSHINE AFTER EARLY MORNING FOG DISSIPATES. A MUCH MORE COMFORTABLE DAY WITH MUCH LESS HUMID AIR MASS WILL BRING AN ENJOYABLE CLOSE TO THE WEEKEND AS HIGH PRES PASSES NORTH OF PA. MAXES WILL RANGE FROM THE UPPER 60S NORTH TO THE UPPER 70S OVER THE LOWER SUSQ RIVER VALLEY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... FRONT DROPPING SE THIS AFT WILL BRING MUCH LESS HUMID AIR TO THE AREA. QUESTION IS HOW FAR NORTH MOISTURE WILL MAKE IT ON MONDAY INTO TUE...AS SYSTEM ACROSS THE SE LIFTS NE. MID SHIFT HAD SOME CHC IN FOR MONDAY ALREADY. MINOR ADJUSTMENTS. DID EDGE TEMPS UP SOME. THE BIG STORY IS THE COMPLEX LOW FOR THE PLAINS FOR MID WEEK. THE 00Z 09/06 RUN HAS THIS SYSTEM TRACKING MUCH FURTHER NW THAN THE EARLIER RUN. THUS TREND IS MOST LIKELY FOR COLD AIR TO COME IN SLOWER...AND FIRST BATCH OF COLD AIR NOT TO BE VERY DEEP. UPPER LVL TROUGH MAY TRY TO DEEPEN THE COLD AIR MORE LATER IN THE WEEK. MINOR ADJUSTMENTS MADE. ALSO AS UPPER LVL SYSTEM SHEARS...HARD TO SEE MUCH ACTION OFF LAKES IN OUR AREA. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... COLD FRONT WILL SLIDE SE ACROSS THE CENTRAL AND SOUTHEAST PORTIONS OF CENTRAL PA THROUGH THE EARLY EVENING HOURS. KEPT VCTS TO IN ALL TAFS EXCEPT KBFD FOR SEVERAL HOURS THIS AFTERNOON...WITH LOCAL RESTRICTIONS ARE LIKELY IN HEAVIER SHOWERS/TSTMS. FROPA MAY BRING ANOTHER BAND OF SHOWERS BEFORE ACTIVITY TAPERS OFF THIS EVENING. CONDITIONS IMPROVE BEHIND THE FRONT...THOUGH MVFR CIGS COULD LINGER WELL INTO THE EVENING IN THE WESTERN HIGHER TERRAIN. CLEARING SKIES AND TRAPPED MOISTURE COULD BRING REDUCTIONS TO CIGS/VSBYS LATER TONIGHT INTO SUNDAY MORNING. OUTLOOK... SUN...AM FOG POSS. MON...PATCHY AM VALLEY FOG POSS. TUE...CHC SHOWERS/TSTMS. WED...SCT SHOWERS/TSTMS. THU...SCT SHOWERS/TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/CERU NEAR TERM...DEVOIR/CERU SHORT TERM...DEVOIR LONG TERM...MARTIN AVIATION...DEVOIR
Hazardous weather outlook, Sep 6, 2:08 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 208 PM EDT SAT SEP 6 2014 PAZ004>006-010>012-017>019-024>027-033>035-037-041-045-071815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON- 208 PM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-071815- FRANKLIN- 208 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-042-046-049>053-071815- JUNIATA-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 208 PM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND EVENING...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS IN MOST SPOTS. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD BE ACCOMPANIED BY DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ056>059-063>066-071815- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 208 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND EVENING...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS IN MOST SPOTS. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD BE ACCOMPANIED BY DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 5:26 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
526 PM EDT SAT SEP 6 2014
PAZ019-027-062200-
MIFFLIN PA-SOUTHERN CENTRE PA-
526 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 526 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SEVEN MOUNTAINS...MOVING EAST AT 30 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
IS ALSO POSSIBLE.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SPRING MILLS...SEVEN MOUNTAINS AND POTTERS MILLS AROUND 530 PM EDT.
MILROY AND POE VALLEY STATE PARK AROUND 540 PM EDT.
ALFARATA...BELLTOWN AND REEDS GAP STATE PARK AROUND 550 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SIGLERVILLE...WAGNER
AND TUSSEY MOUNTAIN SKI AREA.
LAT...LON 4072 7768 4072 7771 4075 7776 4087 7768
4088 7732 4085 7737 4084 7736 4067 7735
4066 7739 4065 7742
TIME...MOT...LOC 2126Z 279DEG 28KT 4076 7767
EVANEGOSpecial weather statement, Sep 6, 5:29 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 529 PM EDT SAT SEP 6 2014 PAZ036-064-062200- FRANKLIN PA-ADAMS PA- 529 PM EDT SAT SEP 6 2014 ...A STRONG THUNDERSTORM IS AFFECTING THE AREA... AT 529 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROUZERVILLE...MOVING EAST AT 30 MPH. 50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN IS ALSO POSSIBLE. THIS STRONG THUNDERSTORM WILL BE NEAR... CARROLL VALLEY AROUND 540 PM EDT. LAKE HERITAGE AROUND 600 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LIBERTY MOUNTAIN RESORT AND FAIRFIELD. LAT...LON 3979 7754 3980 7718 3972 7718 3972 7763 TIME...MOT...LOC 2129Z 271DEG 26KT 3973 7753 EVANEGO
Special weather statement, Sep 6, 5:36 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
536 PM EDT SAT SEP 6 2014
PAZ046-053-062200-
COLUMBIA PA-SOUTHERN LYCOMING PA-
536 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 534 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAIRDSVILLE...MOVING EAST AT 40 MPH. 50 MPH WIND GUSTS AND PEA SIZE
HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUGHESVILLE...ROHRSBURG...IOLA...EYERS GROVE...WALLER...
LAIRDSVILLE...CENTRAL...BIGGERTOWN...MILLVILLE...BENTON...PICTURE
ROCKS...STILLWATER AND CAMBRA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4112 7627 4107 7648 4113 7664 4115 7665
4115 7668 4119 7677 4131 7672 4130 7655
4128 7646 4129 7643 4128 7636
TIME...MOT...LOC 2134Z 281DEG 34KT 4121 7665
DANGELOSpecial weather statement, Sep 6, 5:53 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 PM EDT SAT SEP 6 2014
PAZ019-027-028-049-050-052-057-062230-
UNION PA-MIFFLIN PA-JUNIATA PA-NORTHUMBERLAND PA-SOUTHERN CENTRE PA-
SNYDER PA-DAUPHIN PA-
553 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 552 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BELLTOWN...MOVING EAST AT 35 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
IS ALSO POSSIBLE.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BEAVER SPRINGS AND TROXELVILLE AROUND 610 PM EDT.
TYRONE...MIDDLEBURG...RICHFIELD...MOUNT PLEASANT MILLS...
PAXTONVILLE AND FREMONT AROUND 620 PM EDT.
SELINSGROVE...KREAMER...PORT TREVORTON AND MEISERVILLE AROUND 630
PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SELINGSGROVE
AIRPORT...WAGNER...FREEBURG...NEW BERLIN...BEAVERTOWN...HERNDON AND
DALMATIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4055 7686 4057 7699 4059 7696 4063 7695
4060 7702 4059 7710 4067 7752 4088 7745
4091 7674
TIME...MOT...LOC 2152Z 276DEG 31KT 4077 7736
CERUSpecial weather statement, Sep 6, 6:14 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT SAT SEP 6 2014
PAZ051-053-062300-
COLUMBIA PA-MONTOUR PA-
614 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 614 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BUCKHORN...MOVING EAST AT 15 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BUCKHORN AROUND 620 PM EDT.
BLOOMSBURG...CATAWISSA...FERNVILLE AND RUPERT AROUND 630 PM EDT.
LIGHTSTREET AROUND 640 PM EDT.
ALMEDIA AND MAINVILLE AROUND 650 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LIME RIDGE...
ORANGEVILLE...BRIAR CREEK...ESPY AND BLOOMSBURG UNIVERSITY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 226 AND 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4090 7627 4093 7656 4094 7656 4094 7660
4096 7662 4104 7662 4116 7629 4113 7628
4114 7623 4104 7623 4095 7621
TIME...MOT...LOC 2214Z 263DEG 13KT 4099 7655
CERULocal storm report, Sep 6, 6:49 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
649 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM FLASH FLOOD GAP 39.99N 76.02W
09/06/2014 LANCASTER PA 911 CALL CENTER
WATER RESCUE NEAR INTERSECTION OF ROUTE 30 AND ROUTE
41.
0354 PM FLASH FLOOD 1 W GAP 39.99N 76.04W
09/06/2014 LANCASTER PA 911 CALL CENTER
WATER RESCUE ON ROUTE 741.
0637 PM TSTM WND DMG 1 S SELINSGROVE 40.79N 76.87W
09/06/2014 SNYDER PA 911 CALL CENTER
PORTION OF ROOF BLOWN OFF A TRAILER.
0637 PM TSTM WND DMG 1 S SELINSGROVE 40.79N 76.87W
09/06/2014 SNYDER PA FIRE DEPT/RESCUE
TREE DOWN ACROSS ROUTE 35.
&&
EVENT NUMBER CTP1400327 CTP1400328 CTP1400329 CTP1400330
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:49 PM EDT | Special Weather Statement | CTP | York | 41 min |
| Sep 6, 2:05 PM EDT | Special Weather Statement | CTP | Somerset | 40 min |
| Sep 6, 2:12 PM EDT | Special Weather Statement | CTP | York | 48 min |
| Sep 6, 2:14 PM EDT | Special Weather Statement | CTP | Chester | 31 min |
| Sep 6, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 14 min |
| Sep 6, 2:19 PM EDT | Special Weather Statement | CTP | Lebanon | 41 min |
| Sep 6, 2:50 PM EDT | Areal Flood Advisory | CTP | Lancaster | 3 hr |
| Sep 6, 3:29 PM EDT | Special Weather Statement | CTP | Lancaster | 31 min |
| Sep 6, 3:30 PM EDT | Areal Flood Advisory | CTP | Lancaster | 3 hr |
| Sep 6, 3:43 PM EDT | Special Weather Statement | CTP | Cumberland | 32 min |
| Sep 6, 3:44 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Sep 6, 3:59 PM EDT | Special Weather Statement | CTP | Lancaster | 16 min |
| Sep 6, 4:35 PM EDT | Special Weather Statement | CTP | Franklin | 25 min |
| Sep 6, 4:58 PM EDT | Special Weather Statement | CTP | Franklin | 32 min |
| Sep 6, 5:26 PM EDT | Special Weather Statement | CTP | Mifflin | 34 min |
| Sep 6, 5:29 PM EDT | Special Weather Statement | CTP | Adams | 31 min |
| Sep 6, 5:36 PM EDT | Special Weather Statement | CTP | Columbia | 24 min |
| Sep 6, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming | 39 min |
| Sep 6, 5:53 PM EDT | Special Weather Statement | CTP | Snyder | 37 min |
| Sep 6, 5:59 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Mifflin, Northumberland, Perry, Schuylkill and 2 more | 61 min |
| Sep 6, 6:14 PM EDT | Special Weather Statement | CTP | Columbia | 46 min |
| Sep 6, 6:28 PM EDT | Tornado Warning | CTP | Northumberland, Snyder | 17 min |
| Sep 6, 6:55 PM EDT | Special Weather Statement | CTP | Franklin | 50 min |
| Sep 6, 7:17 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Northumberland, Schuylkill | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.